# SDR AWKA20151204001

- Difficulty date: October 29, 2015
- Submitted: December 4, 2015
- Operation: Air carrier
- Aircraft: N550XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20323
- Aircraft time: 5,039 hours, 2,265 cycles
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Part number: 6229210008
- Part serial: 45D1T
- Condition: Failed
- Location: Atc
- Part time: 5,039 hours, 2,265 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: G, P
- Precautionary procedure: O

## Discrepancy

ON DEPARTURE, DEPARTURE CONTROL ASKED THE FLIGHT CREW TO ENSURE THE TRANSPONDER WAS ON & SQUAWKING 3612.  THE CREW THEN REPORTED BOTH TRANSPONDERS WERE INOPERATIVE BUT STILL SHOWING CODE 3612 WAS FUNCTIONING.  THE FLIGHT CREW ELECTED TO RETURN TO THE DEPARTURE FIELD FOR MX ACTION.  EVENTUALLY, WITH THE GUIDANCE OF MX CONTROL, THE ACFT & SYSTEMS WERE RESET & TRANSPONDERS WERE FUNCTIONING AGAIN.  THE ACFT WAS DISPATCHED WITH NO IMMEDIATE ISSUES.  ON 10 NOV 15 THE ACFT EXPERIENCED A REPEATED TRANSPONDER 1 & 2 FAILURE EVENT.  IT WAS THEN DETERMINED THAT WHEN THE MODE S ON THE NR 1 TRANSPONDER FAILS, THE SYS AUTOMATICALLY TRANSFERS TO THE NR 2 TRANSPONDER & DOES NOT GIVE ANY INDICATION OF A FAILURE.  EVENTUALLY, THE NR 2 MODE S FAILED RESULTING IN THE LOSS OF TRANSPONDER FUNCTIONALITY.  BOTH TRANSPONDERS WERE REPLACED, SYS OPERATIONAL CHECKS COMPLETED & THE ACFT WAS RETURNED TO SERVICE WITH NO SUBSEQUENT ISSUES.  TRANSPONDER PN 622-9210-008, SN 45D1T & 45D1N.
